Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 1, 2007, 3:30 PM MDT for Fergus County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2007, 3:30 PM MDT (21:30 UTC)
- Expired
- Jul 1, 2007, 4:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Fergus County, MT
The radar
The Billings radar (KBLX), 156 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:41 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 012131 SVRTFX MTC027-012215- /O.NEW.KTFX.SV.W.0071.070701T2130Z-070701T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 330 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FERGUS COUNTY IN CENTRAL MONTANA... * UNTIL 415 PM MDT * AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF ROY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF CENTRAL FERGUS COUNTY. HAIL TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS STORM. HAIL UP TO PING PONG BALL SIZE HAS BEEN REPORTED FOUR MILES NORTH OF HILGER WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL MONTANA. LAT...LON 4736 10908 4717 10917 4703 10882 4723 10872 $$
2 follow-up statements
000 WWUS55 KTFX 012159 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 359 PM MDT SUN JUL 1 2007 MTC027-012215- /O.CON.KTFX.SV.W.0071.000000T0000Z-070701T2215Z/ FERGUS MT- 359 PM MDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR EXTREME EAST CENTRAL FERGUS COUNTY... AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL FERGUS COUNTY...OR ABOUT 22 MILES NORTH OF WINNETT...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL MONTANA. LAT...LON 4737 10848 4726 10887 4731 10833 4736 10832 $$
000 WWUS55 KTFX 012215 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 415 PM MDT SUN JUL 1 2007 MTC027-012225- /O.EXP.KTFX.SV.W.0071.000000T0000Z-070701T2215Z/ FERGUS MT- 415 PM MDT SUN JUL 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL FERGUS COUNTY EXPIRES AT 415 PM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4737 10848 4726 10887 4731 10833 4736 10832 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:48 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 1, 2:48 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MDT SUN JUL 1 2007 .DISCUSSION... TONIGHT THRU TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE FORECAST THRU EARLY TUESDAY...TRANSITIONING TO WESTERLY THEREAFTER. RELATIVELY HIGH NEAR SURFACE MOISTURE AND DAYTIME HEATING WILL MAINTAIN ISOLATED SEVERE THUNDERSTORM THREAT ACROSS THE EXTREME EASTERN PLAINS THRU THIS EVENING. A WEAK UPPER LEVEL STORM SYSTEM WILL PASS OVER THE NORTHERN EXTENT OF THE AREA TOMORROW...WITH SOMEWHAT WINDY AND VERY DRY CONDITIONS OVER THE SOUTHWEST...AND ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE CANADIAN BORDER. LOW AFTERNOON RELATIVE HUMIDITY AND TEMPERATURES WELL ABOVE THE SEASONAL AVERAGE...COMBINED WITH GUSTY AFTERNOON WINDS...WILL CONTRIBUTE TO FIRE WEATHER CONCERNS...SEE FIRE WEATHER DISCUSSION FOR DETAILS. FOLLOWING THE TRANSITION TO ZONAL FLOW ON TUESDAY...SURFACE WINDS ARE EXPECTED TO INTENSIFY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. MUCH DRIER CONDITIONS WILL COINCIDE WITH THIS FLOW TRANSITION ALOFT AS WELL. ZUMPFE TUESDAY NIGHT THROUGH SUNDAY...UNSETTLED SOUTHWEST FLOW CONTINUES OVER THE AREA BUT HIGH PRESSURE IS CONTINUING TO BUILD OVER THE REGION. THE AIRMASS BECOMES SLIGHTLY UNSTABLE EACH AFTERNOON BUT STAYS QUITE DRY. THE RIDGE WILL BEGIN TO MOVE EAST OF THE AREA FRIDAY AND INSTABILITY WILL INCREASE DURING THE AFTERNOONS. TEMPS WILL REMAIN WILL ABOVE NORMALS WITH THE HIGHEST TEMPS THURSDAY...FRIDAY AND SATURDAY. ZELZER && .AVIATION... UPDATED 1745Z. SOUTHWEST FLOW ALOFT WILL CONTINUE OVER MONTANA THROUGH MONDAY. OCCASIONAL WEAK DISTURBANCES IN THE UPPER FLOW WILL INTERACT WITH AN UNSTABLE AIRMASS TO PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE FORECAST AREA. SMALL HAIL AND GUSTY WINDS ARE EXPECTED NEAR THE THUNDERSTORMS. VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. MPJ && .FIRE WEATHER... VERY DRY AND WARM CONDITIONS WILL PREVAIL ACROSS SOUTHWEST MONTANA ON MONDAY ALONG WITH HIGH HAINES...DRY FUELS AND BREEZY CONDITIONS. HAVE COORDINATED WITH SURROUNDING WFOS AND THE NORTHERN ROCKIES GACC TO ISSUE A FIRE WEATHER WATCH FOR MUCH OF SOUTHWEST MONTANA. IN MY AREA OF RESPONSIBILITY THIS WILL INCLUDE FIRE WEATHER ZONE 118. THE LIKELIHOOD FOR CONVECTION DOES NOT LOOK ALL THAT HIGH FOR SOUTHWEST MONTANA...BUT THERE COULD BE ISOLATED LIGHTNING STRIKES OVER HIGHER TERRAIN DURING THE LATE AFTERNOON AND EVENING AS WELL. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 57 90 59 89 / 20 10 20 0 CTB 53 85 56 86 / 20 20 30 0 HLN 59 92 59 92 / 20 10 10 0 BZN 54 91 55 90 / 20 10 10 0 WEY 42 83 45 85 / 10 10 10 0 DLN 51 88 53 87 / 10 0 0 0 HVR 58 94 60 93 / 20 20 30 0 LWT 58 90 58 88 / 30 20 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MTZ114-117-118. SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT THIS EVENING FOR MTZ050-051. && SHORT TERM...ZUMPFE LONG TERM...ZELZER FIRE WEATHER...MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 1, 5:00 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SUN JUL 1 2007 MTZ008>015-044>055-021200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 500 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 1, 3:02 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
302 PM MDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 6 N HILGER 47.34N 109.36W
07/01/2007 M0.75 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 1, 3:08 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 PM MDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 8 NE ROY 47.41N 108.84W
07/01/2007 M0.75 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 1, 3:19 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 PM MDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 NE HILGER 47.29N 109.30W
07/01/2007 M1.50 INCH FERGUS MT TRAINED SPOTTER
HAIL CONSISTED MOSTLY OF 3/4 INCH HAIL WITH 1 1/2 INCH
MIXED IN.
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:15 PM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 14 hr |
| Jul 1, 2:30 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 60 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.